Minnesota, 2007Tornado in Minnesota, June 22, 2007
June 22, 2007 · NWS FSD · 1 event in 1 county or zone
Thunderstorms which moved into southwestern Minnesota from the west produced a weak tornado just west of Beaver Creek a little after midnight on June 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms which moved into southwestern Minnesota from the west produced a weak tornado just west of Beaver Creek a little after midnight on June 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 21, 7:35 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 7:35 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT THU JUN 21 2007
.DISCUSSION...
STRONG CONVECTIVE MCS HAS DEVELOPED NEAR THE FRONTAL BOUNDARY ALONG
THE NEB AND SD BORDER...IN S CENTRAL SD AND NW TO N CENTRAL NEB.
INDIVIDUAL CELLS ARE MOVG TO THE SE AND WL LIKELY STAY THAT WAY AS
INDICATED BY THE CORFIDI VECTORS. NORTH OF THE BOUNDARY IN THE FSD
FA...MUCH OF OUR FA MAY NOT SEE MUCH ACTIVITY TONIGHT. THERE IS A
LARGE ABSENCE OF CONVECTION ATTM IN CENTRAL AND N CENTRAL SD.
THEREFORE WE CUT BACK ON THE LIKELY POPS EARLIER TONIGHT TO INCLUDE
OUR AREAS CLOSEST TO NEB. WITH ALL OF THIS ACTIVITY FIRING UP...IT
IS HIGHLY UNLIKELY THE FRONTAL BOUNDARY WL LIFT NWD TONIGHT.
THEREFORE AREAS NORTH OF I 90 WL LIKELY SEE THE LEAST CHCS FOR
RAINFALL TONIGHT. RIGHT ALONG I 90...IF SFC LOW PRES DEVELOPS IN
CENTRAL NEB LIKE SOME DATA IS HINTING AT...THEN THERE COULD BE SOME
TS FORMING LATE TONIGHT NORTH OF THAT LOW ALONG I 90...ESP WHEN THE
LAST REMNANTS OF THE UPPER S/W FINALLY HITS THIS AREA.
&&
.PREV DISCUSSION...
BUSY MORNING AS HP SUPERCELL KICKED OUT SOFTBALL SIZED HAIL FROM
NORTHERN BRULE INTO WESTERN AURORA COUNTY. SCATTERED SEVERE
THUNDERSTORMS DEVELOP FARTHER EAST AND AMAZINGLY DID NOT BECOME
QUITE AS ORGANIZED OVER NORTHWEST IOWA AS PREVIOUSLY THOUGHT. LOOKS
LIKE LLJ MAY HAVE BEEN JUST WEAK ENOUGH AT 25 KNOTS FROM THE
SOUTHWEST TO KEEP INFLOW AT A MINIMUM. TONIGHT VERY TRICKY AS
OUTFLOW BOUNDARY HAS SURGED MUCH FARTHER SOUTH INTO CENTRAL NE THAN
ANY MODEL HAS INDICATED. SO...WITH STRONG WAVE MOVING INTO WESTERN
SD LATE THIS AFTERNOON MAIN CONVECTIVE THREAT MAY BE FARTHER SOUTH
THAN THE GFS SHOWS AND A LITTLE CLOSER TO THE NAM. SEEMS LIKE
SURFACE TO NEAR SURFACE CONVECTION WOULD DEVELOP OVER WESTERN
NEBRASKA...WITH MORE OF AN ELEVATED THREAT FARTHER NORTH. SO...WILL
CONTINUE WITH RELATIVELY HIGH POPS TONIGHT.
FRIDAY ALSO BRINGS QUESTIONS AND CONCERNS AS UPPER LEVEL SUPPORT
SLOW TO EXIT BUT LOW LEVELS MARGINALLY UNSTABLE...MAINLY IN THE
EASTERN CWA. SO...WILL CONTINUE CHANCES SIMILAR TO GOING FORECAST.
SATURDAY SHOULD SEE STABILIZING CONDITIONS WITH A PLEASANT DAY
EXPECTED. WINDS WILL BEGIN TO INCREASE FROM THE SOUTHEAST ON
SATURDAY NIGHT INTO SUNDAY WITH TEMPERATURES GETTING MUCH WARMER.
IN THE LATTER PERIODS(MON-THU)...STILL LOOKS LIKE MONDAY WILL BE A
HOT ONE WITH TUESDAY A LITTLE MORE UP IN THE AIR AS TIMING OF
BOUNDARY A TOUGH CALL. WILL CONTINUE LOW POPS FOR INCOMING BOUNDARY
MONDAY NIGHT INTO WEDNESDAY...BUT LEAVE THURSDAY DRY.
&&
.AVIATION...
AN THUNDERSTORM MCS HAS DEVELOPED OVER N CENTRAL NEB NEAR A FRONTAL
BOUNDARY. THIS ACTIVITY COULD MOVE INTO SIOUX CITY LATE TONIGHT BUT
THE INDIVIDUAL CELLS ARE MOVG SE...SO IT WL TAKE A WHILE. KFSD AND
KHON MAY BE TOO FAR NORTH TO RECEIVE MUCH CONVECTIVE WEATHER WITH
THE FRONTAL BOUNDARY NOT LIFTING NWD TONIGHT...AND LITTLE OR NO
ACTIVITY IN CENTRAL SD. KFSD COULD SEE SOME TS LATE TONIGHT NORTH OF
A DEVELOPING LOW PRES SYSTEM IN CENTRAL NEB...BUT THAT IS
PROBLEMATIC. OUTSIDE OF ANY THUNDERSTORMS...CONDITIONS WL LIKELY
STAY VFR THRU FRIDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.
&&
MJF
Hazardous weather outlook, Jun 21, 10:40 AM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT THU JUN 21 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT THU JUN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGHOUT THE DAY AND
INTO THE EVENING AS A MODERATE RISK OF SEVERE WEATHER EXISTS. THE
MAIN THREATS FROM THESE STORMS WILL BE HAIL AS LARGE AS TENNIS
BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE...ESPECIALLY ACROSS NORTHWEST IOWA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE REMAINS A CHANCE FOR SEVERE THUNDERSTORMS FRIDAY MORNING
AND FRIDAY AFTERNOON ACROSS MAINLY NORTHWEST IOWA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THROUGHOUT THE DAY.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 21, 8:01 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
901 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 9 ENE DIXON 43.43N 99.31W
06/21/2007 E1.75 INCH GREGORY SD PUBLIC
&&
TRMLocal storm report, Jun 21, 9:06 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL LAKE ANDES 43.16N 98.54W
06/21/2007 E0.75 INCH CHARLES MIX SD EMERGENCY MNGR
VERY HEAVY RAIN AND UP TO PENNY SIZED HAIL. MOST OF IT
WAS PEA SIZED HAIL.
1002 PM HAIL 2 N LAKE ANDES 43.18N 98.54W
06/21/2007 E0.75 INCH CHARLES MIX SD TRAINED SPOTTER
&&
MJFLocal storm report, Jun 21, 9:41 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM FLASH FLOOD 4 WSW PICKSTOWN 43.04N 98.60W
06/21/2007 GREGORY SD TRAINED SPOTTER
STREET FLOODING AT FORT RANDALL BRIDGE
1039 PM FLASH FLOOD LAKE ANDES 43.16N 98.54W
06/21/2007 CHARLES MIX SD LAW ENFORCEMENT
VERY HEAVY RAIN, STREET FLOODING. 2 PLUS INCHES OF RAIN
IN LESS THAN AN HOUR.
&&
MJFLocal storm report, Jun 21, 10:03 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM FLASH FLOOD LAKE ANDES 43.16N 98.54W
06/21/2007 CHARLES MIX SD LAW ENFORCEMENT
HEAVY RAIN AND STREET FLOODING IN LAKE ANDES AND RAVINIA
CONTINUES. POWER OUTAGES PRESENT.
1049 PM DOWNBURST WAGNER 43.08N 98.30W
06/21/2007 CHARLES MIX SD LAW ENFORCEMENT
WET MICROBURST WINDS OF 60 TO 70 MPH. NO DAMAGE REPORTED
AT THIS TIME.
&&
MJFLocal storm report, Jun 21, 10:20 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1120 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG WAGNER 43.08N 98.30W
06/21/2007 CHARLES MIX SD LAW ENFORCEMENT
6 TO 8 INCH TREE LIMBS DOWN THROUGHOUT WAGNER CAUSED BY
WIND GUSTS TO 70 MPH.
&&
HEITKAMPTornado, Rock
- When
- June 22, 12:19 AM CST to 12:21 AM CST
- Where
- Rock County, 1 mi W of Beaver Creek to 0.8 mi W of Beaver Creek
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.620, -96.390
A weak tornado knocked the chimney off a roof. Debris from the chimney damaged a truck and lawn chairs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Flash Flooding in Texas, June 22, 2007$7.8 million · 2 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 22, 2007$42,000 · 50 kt wind · 9 events
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Damaging Winds in Missouri, June 22, 2007$25,000 · 55 kt wind · 2 events
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45745.